Hail, Barbour
- When
- April 22, 4:10 AM CST to 2:10 PM CST
- Where
- Barbour County, 7 mi E of Clayton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.883, -85.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 22, 3:22 AM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 422 AM CDT SAT APR 22 2006 .SHORT TERM... LAST OF THE RAIN WILL CONTINUE TO PUSH OUT OF THE AREA EARLY THIS MORNING AS UPPER LEVEL LOW MOVES OFF TO OUR NORTHEAST. CLOUDS AND POPS WERE TRICKY FOR TODAY SO WILL LIKELY NEED TO UPDATE LATER THIS MORNING. BULK OF SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE SOUTHEASTERN SECTIONS BY 600 AM...BUT WILL STILL HAVE TO DEAL WITH LIGHT RAIN SHOWERS ACROSS NORTHERN PARTS OF THE AREA THROUGH THE MID MORNING HOURS. SO HAVE LEFT SMALL POPS ACROSS NORTHERN AREAS TO ACCOUNT FOR THE ADDITIONAL RAINFALL. ONCE THIS LAST IMPULSE PASSES THROUGH THE AREA THIS MORNING...SKIES WILL BEGIN TO CLEAR THIS AFTERNOON MAKING IT A NICE DAY WITH TEMPERATURES WELL INTO THE 70S AND EVEN LOWER 80S SOUTH. SKIES WILL CONTINUE TO BE MOSTLY CLEAR TONIGHT AS WINDS WILL BE LIGHT. TEMPERATURES WILL FALL INTO THE LOW TO MID 50S ACROSS THE AREA. ANOTHER MILD AND DRY DAY IS EXPECTED SUNDAY AS HIGH PRESSURE CONTINUES OVER THE AREA. THE AIR WILL BE RELATIVELY DRY SO TEMPERATURES WILL WARM RAPIDLY WITH MOST LOCATIONS REACHING THE LOW TO MID 80S. BY MONDAY...UPPER RIDGE WILL BE FIRMLY IN PLACE ACROSS THE SOUTHEAST AS SEVERAL IMPULSES RIDE ACROSS THE TOP OF THE RIDGE. THESE IMPULSES WILL REMAIN WELL TO THE NORTH OF THE AREA ON MONDAY ALLOWING THE AREA TO REMAIN DRY AND WARM. HIGH CLOUDS WILL INCREASE ACROSS THE AREA DURING THE DAY ON MONDAY BUT TEMPERATURES WILL STILL BE ABLE TO REACH WELL INTO THE 80S. THE UPPER RIDGE BEGINS TO FLATTEN BY MONDAY NIGHT ALLOWING MAIN SHORTWAVE TO SINK SOUTHWARD. LOOKS LIKE THE BEST CHANCE OF RAIN WILL BE TUESDAY AFTERNOON AND NIGHT AS THIS SHORTWAVE PUSHES ACROSS THE AREA. HAVE INCLUDED HIGH CHANCE TO LIKELY POPS FOR THE AREA...ESPECIALLY NORTH OF INTERSTATE 20. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY AS THE ATMOSPHERE WILL BE MOIST AND PLENTY UNSTABLE. TEMPERATURES WILL REMAIN MILD TUESDAY NIGHT WITH LOWS IN THE 60S. .LONG TERM... RAIN WILL SLOWLY DEPART THE AREA WEDNESDAY MORNING AS A COLD FRONT PUSHES THROUGH THE AREA. HIGH TEMPERATURES WILL BE COOL... RELATIVELY SPEAKING...WITH TEMPS ONLY CLIMBING INTO THE LOW TO MID 70S. FOR THURSDAY AND BEYOND...TEMPERATURES WILL BEGIN TO MODERATE BACK INTO THE UPPER 70S AND 80S BY THE END OF THE WEEK. HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER FOR THE REST OF THE WEEK KEEPING THE AREA DRY. NEXT WEATHER MAKER WILL BE A CLOSED UPPER LEVEL LOW ACROSS THE SOUTHWEST U.S. THAT KICKS OUT INTO THE PLAINS ON SATURDAY. THIS UPPER LOW SHOULD NOT AFFECT THE AREA UNTIL THE START OF THE WORK WEEK (WAY BEYOND MY TIME FRAME). && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 76 51 83 53 / 30 0 10 10 ANNISTON 78 54 83 57 / 30 0 0 10 BIRMINGHAM 79 55 84 59 / 20 0 0 10 TUSCALOOSA 82 54 86 57 / 20 0 0 10 CALERA 80 56 85 57 / 20 0 0 10 AUBURN 79 56 83 57 / 30 0 0 0 MONTGOMERY 81 54 87 57 / 20 0 0 0 TROY 81 55 87 57 / 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KNS/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1114 PM CDT FRI APR 21 2006 ALZ011>015-017>050-230414- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1114 PM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OVERNIGHT. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS ARE POSSIBLE THROUGH 630 AM CDT SOUTHEAST OF AN ORION TO OPELIKA LINE. A FEW STRONG STORMS CAPABLE OF PRODUCING PEA SIZE HAIL ARE POSSIBLE THROUGH 630 AM CDT SOUTH OF A DEMOPOLIS TO ORION LINE. A LOW PRESSURE SYSTEM AND COLD FRONT WILL CONTINUE TO MOVE ACROSS ALABAMA TONIGHT...BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. A FEW THUNDERSTORMS MAY BE SEVERE WITH HAIL SOUTHEAST OF AN ORION TO OPELIKA LINE WHERE THE AIR WILL BE UNSTABLE ALONG A DEVELOPING SURFACE BOUNDARY. ALSO...A FEW STRONG STORMS WITH SMALL HAIL MAY DEVELOP SOUTH OF A DEMOPOLIS TO ORION LINE. THE THREAT FOR SEVERE WEATHER SHOULD END BY 630 AM CDT AS THE COLD FRONT MOVES THROUGH EAST ALABAMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY AND COULD PRODUCE A FEW STRONG THUNDERSTORMS. PLEASE STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED AND WILL BE NECESSARY THROUGH 3 AM CDT...AND PERHAPS UNTIL 630 AM CDT...SOUTHEAST OF AN ORION TO OPELIKA LINE. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 119 AM CDT SAT APR 22 2006 ALZ049-220715- PIKE- 119 AM CDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 215 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES NORTHWEST OF TROY...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY THROUGH 215 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 AM CDT SAT APR 22 2006 ALZ046-220730- BULLOCK- 144 AM CDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL 230 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF UNION SPRINGS...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR UNION SPRINGS THROUGH 230 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 AM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 4 NW JASPER 33.89N 87.32W
04/21/2006 E1.00 INCH WALKER AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS OBSERVED IN SARAGOSSA.
0315 AM HAIL 3 WNW JASPER 33.87N 87.32W
04/21/2006 E4.25 INCH WALKER AL BROADCAST MEDIA
SOFTBALL SIZE HAIL WAS REPORTED BETWEEN SARAGOSSA AND
TOWNLEY. NO DAMAGE WAS REPORTED.
0317 AM HAIL JASPER 33.85N 87.27W
04/21/2006 E1.75 INCH WALKER AL BROADCAST MEDIA
GOLF BALL SIZE HAIL WAS REPORTED NEAR JASPER.
0617 AM HAIL 2 W HALEYVILLE 34.24N 87.65W
04/21/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL WAS REPORTED IN AND AROUND HALEYVILLE.
0617 AM HAIL HALEYVILLE 34.24N 87.62W
04/21/2006 E0.75 INCH WINSTON AL EMERGENCY MNGR
PENNY SIZE HAIL WAS REPORTED IN HALEYVILLE.
0135 PM FUNNEL CLOUD 10 E HAMILTON 34.14N 87.81W
04/21/2006 MARION AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT THE INTERSECTION OF ALABAMA
HIGHWAY 129 AND U.S. 278.
0258 PM HAIL 2 W TUSCALOOSA 33.24N 87.58W
04/21/2006 E1.00 INCH TUSCALOOSA AL EMERGENCY MNGR
WEST OF AIRPORT
0301 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
0301 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
0302 PM HAIL TUSCALOOSA 33.24N 87.54W
04/21/2006 E0.50 INCH TUSCALOOSA AL AMATEUR RADIO
AT TV STATION WVUA
0307 PM DOWNBURST TUSCALOOSA 33.24N 87.54W
04/21/2006 TUSCALOOSA AL BROADCAST MEDIA
COUNTY COURTHOUSE WIND GUST 54 MPH.
0315 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/21/2006 TUSCALOOSA AL BROADCAST MEDIA
NORTHPORT AND KIRKWOOD TREE BLOCKING. 8TH STREET POWER
LINE DOWN. TREE BLOCKING DRIVE. TREE ON VEHICLE.
0315 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.25 INCH TUSCALOOSA AL UTILITY COMPANY
NORTHPORT AND HUNTERS CROSSING
0359 PM HAIL S TUSCALOOSA 33.24N 87.54W
04/21/2006 E0.50 INCH TUSCALOOSA AL EMERGENCY MNGR
GREEMSBORO RD
0524 PM TSTM WND DMG NW BLOUNTSVILLE 34.08N 86.59W
04/21/2006 BLOUNT AL EMERGENCY MNGR
CULLMAN BLOUNT COUNTY LINE TREE ACROSS COUNTY ROAD 55.
TREE ACROSS STATE ROAD 67 AT 1.3 MILE FROM US231.
0530 PM HAIL NE INVERNESS 33.40N 86.72W
04/21/2006 E0.50 INCH SHELBY AL BROADCAST MEDIA
VICINITY HWY 280.
0533 PM FLASH FLOOD BESSEMER 33.38N 86.96W
04/21/2006 JEFFERSON AL EMERGENCY MNGR
RISING WATERS AT DICKEY ROAD BRIDGE. NO FLOOD YET.
0533 PM FLASH FLOOD SW BESSEMER 33.38N 86.96W
04/21/2006 JEFFERSON AL EMERGENCY MNGR
FAST RISING WATER NEAR LINSEY LOOP. NO FLOOD YET.
0538 PM HAIL 3 SE INVERNESS 33.37N 86.69W
04/21/2006 E0.25 INCH SHELBY AL EMERGENCY MNGR
HIGHLAND LAKES HWY 280 VICINITY.
0730 PM HAIL S CENTRE 34.15N 85.67W
04/21/2006 E0.25 INCH CHEROKEE AL BROADCAST MEDIA
COUNTY ROAD 19 IN TENNALA COMMUNITY
0753 PM TSTM WND DMG 7 W ASHLAND 33.27N 85.95W
04/21/2006 CLAY AL EMERGENCY MNGR
TREES AND POWER LINES DOWN
0800 PM DOWNBURST ASHLAND 33.27N 85.83W
04/21/2006 CLAY AL EMERGENCY MNGR
TREES DOWN IN ASHLAND AND LINEVILLE
0820 PM HAIL WEDOWEE 33.31N 85.49W
04/21/2006 E0.25 INCH RANDOLPH AL EMERGENCY MNGR
&&
KLOREKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 202 AM CDT SAT APR 22 2006 ALZ048-220730- RUSSELL- 202 AM CDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 230 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 13 MILES SOUTHWEST OF LADONIA...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LADONIA THROUGH 230 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 217 AM CDT SAT APR 22 2006 ALZ045-220745- MACON- 217 AM CDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 245 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EAST CENTRAL MACON COUNTY...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DAVISVILLE AND WARRIORSLAND THROUGH 245 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 AM CDT SAT APR 22 2006 ALZ047-048-220815- LEE-RUSSELL- 232 AM CDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL AND EASTERN LEE COUNTIES UNTIL 315 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 17 MILES WEST OF LADONIA...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LADONIA...SMITHS AND GRIFFIN MILL THROUGH 315 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503244.